MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff found that the penumbra system 5max reperfusion catheter (5maxc) was broken approximately 40cm from the proximal hub upon removal from the packaging.The damage to the 5maxc was found prior to use and therefore, it was not used in the procedure.The procedure was completed using a new 5maxc.
 
Additional Manufacturer Narrative
Results: the 5maxc was fractured approximately 82.0 cm from the hub.Conclusions: evaluation of the returned 5maxc revealed a fractured device.If the 5maxc is forcefully removed from the packaging hoop at extreme angles or otherwise mishandled during preparation, damage such as a kink may occur.If a kink is further manipulated or mishandled, the kink may become fractured.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7399592
Report Number3005168196-2018-00710
Device Sequence Number19137832
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2020
Device Catalogue NumberPSC054
Device Lot NumberF81203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1